Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Breast cancer, menopause, gain weight. Can Wellbutrin help me in this?

Hi, I m going through a terrible time with menopause. I had breast cancer two years ago and my medical oncologist suggested I take an anti- depressant to control the effects of the menopause. I ve always been a little afraid of them. My friend told me about Wellbutrin and said it really helped her a lot. I ve also gained about forty pounds over the last two years and she said that this drug can not only help boost my mood, but also my metabolism . What are your thoughts?
Asked On : Sat, 9 Mar 2013
Answers:  1 Views:  24
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi and thanks for the query,
I think your oncologist was right. But these are drugs that at times might produce a few side effects and require an appropriate monitoring. This means automedication with anti depressants is actually not advised, because the have numerous indications at different doses.
It could actually help you. But it shall be a better idea if you consult your oncologist firs before taking the drug. This shall facilitate monitoring and follow up.
Thanks and best regards,
Luchuo, MD.
Answered: Sun, 10 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor